Alert archive / New York / High Wind Warnings in 2023
High Wind Warning 4, NWS Buffalo, NY
NWS Buffalo, NY issued this high wind warning at Nov 20, 2023, 2:28 PM EST for Chautauqua County, Erie County, New York. It took effect at Nov 21, 2023, 9:00 AM EST. It was in force for 11 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 20, 2023, 2:28 PM EST (19:28 UTC)
- In effect from
- Nov 21, 2023, 9:00 AM EST
- Expired
- Nov 21, 2023, 7:59 PM EST
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 21, 1:00 PM EST | NON-TSTM WND DMG | Findley Lake, NY | Trees and wires down. |
| Nov 21, 2:30 PM EST | NON-TSTM WND DMG | 1 Ene Fredonia, NY | trees and wires down in the Fredonia and Sheridan areas. |
| Nov 21, 2:30 PM EST | NON-TSTM WND DMG | Westfield, NY | trees and wires down. |
| Nov 21, 2:35 PM EST | NON-TSTM WND GST 63 | 2 Sw Fredonia, NY | Mesonet station FRED Fredonia. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WWUS71 KBUF 201928 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 228 PM EST Mon Nov 20 2023 NYZ019-085-210330- /O.NEW.KBUF.HW.W.0004.231121T1400Z-231122T0400Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 228 PM EST Mon Nov 20 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 11 PM EST TUESDAY... * WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Chautauqua and Southern Erie counties. The strongest winds will be along the Lake Erie shore and near north and northwest facing slopes. * WHEN...From 9 AM to 11 PM EST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles along the NY Thruway where the strong southeast winds are a cross-wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ012-020-210330- /O.NEW.KBUF.WI.Y.0005.231121T1600Z-231122T0400Z/ Wyoming-Cattaraugus- Including the cities of Warsaw and Olean 228 PM EST Mon Nov 20 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM EST TUESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Wyoming and Cattaraugus counties. The strongest gusts will be on ridgetops and near north facing slopes. * WHEN...From 11 AM to 11 PM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hitchcock
5 follow-up statements
538 WWUS71 KBUF 210300 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1000 PM EST Mon Nov 20 2023 NYZ019-085-211200- /O.CON.KBUF.HW.W.0004.231121T1400Z-231122T0400Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 1000 PM EST Mon Nov 20 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM EST TUESDAY... * WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Chautauqua and Southern Erie counties. The strongest winds will be along the Lake Erie shore and near north and northwest facing slopes. * WHEN...From 9 AM to 11 PM EST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles along the NY Thruway where the strong southeast winds are a cross-wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ012-020-211200- /O.CON.KBUF.WI.Y.0005.231121T1600Z-231122T0400Z/ Wyoming-Cattaraugus- Including the cities of Warsaw and Olean 1000 PM EST Mon Nov 20 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EST TUESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Wyoming and Cattaraugus counties. The strongest gusts will be on ridgetops and near north facing slopes. * WHEN...From 11 AM to 11 PM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
116 WWUS71 KBUF 210842 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 342 AM EST Tue Nov 21 2023 NYZ019-085-211645- /O.CON.KBUF.HW.W.0004.231121T1400Z-231122T0400Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 342 AM EST Tue Nov 21 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM EST THIS EVENING... * WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Chautauqua and Southern Erie counties. The strongest winds will be along the Lake Erie shore and near north and northwest facing slopes. * WHEN...From 9 AM this morning to 11 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles along the NYS Thruway where the strong southeast winds are a cross-wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ012-020-211645- /O.CON.KBUF.WI.Y.0005.231121T1600Z-231122T0400Z/ Wyoming-Cattaraugus- Including the cities of Warsaw and Olean 342 AM EST Tue Nov 21 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Wyoming and Cattaraugus counties. The strongest gusts will be on ridgetops and near north facing slopes. * WHEN...From 11 AM this morning to 11 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMA
509 WWUS71 KBUF 211426 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 926 AM EST Tue Nov 21 2023 NYZ019-085-212230- /O.CON.KBUF.HW.W.0004.000000T0000Z-231122T0400Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 926 AM EST Tue Nov 21 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Chautauqua and Southern Erie counties. The strongest winds will be along the Lake Erie shore and near north and northwest facing slopes. * WHEN...From 9 AM this morning to 11 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles along the NYS Thruway where the strong southeast winds are a cross-wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ012-020-212230- /O.CON.KBUF.WI.Y.0005.231121T1600Z-231122T0400Z/ Wyoming-Cattaraugus- Including the cities of Warsaw and Olean 926 AM EST Tue Nov 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Wyoming and Cattaraugus counties. The strongest gusts will be on ridgetops and near north facing slopes. * WHEN...From 11 AM this morning to 11 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hitchcock
178 WWUS71 KBUF 211955 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 255 PM EST Tue Nov 21 2023 NYZ019-085-220400- /O.CON.KBUF.HW.W.0004.000000T0000Z-231122T0400Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 255 PM EST Tue Nov 21 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Chautauqua and Southern Erie counties. The strongest winds will be along the Lake Erie shore and near north and northwest facing slopes. * WHEN...Through 11 PM EST this evening. The strongest wind gusts are expected to be late afternoon and early evening. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles along the NYS Thruway where the strong southeast winds are a cross-wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ012-020-220400- /O.CON.KBUF.WI.Y.0005.000000T0000Z-231122T0400Z/ Wyoming-Cattaraugus- Including the cities of Warsaw and Olean 255 PM EST Tue Nov 21 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Wyoming and Cattaraugus counties. The strongest gusts will be on ridgetops and near north facing slopes. * WHEN...Through 11 PM EST this evening. The strongest wind gusts are expected to be late afternoon and early evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hitchcock
088 WWUS71 KBUF 220059 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 759 PM EST Tue Nov 21 2023 NYZ019-085-220200- /O.CAN.KBUF.HW.W.0004.000000T0000Z-231122T0400Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 759 PM EST Tue Nov 21 2023 ...HIGH WIND WARNING IS CANCELLED... While winds could still gust as high as 40 mph through 9 PM... damaging winds are no longer expected. $$ NYZ012-020-220200- /O.CAN.KBUF.WI.Y.0005.000000T0000Z-231122T0400Z/ Wyoming-Cattaraugus- Including the cities of Warsaw and Olean 759 PM EST Tue Nov 21 2023 ...WIND ADVISORY IS CANCELLED... The strongest winds have moved through the region. The highest gusts this evening are now only expected to reach 30 to 35 mph. Winds will continue to subside as we push through the night. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this high wind warning went out at Nov 20, 1:45 PM EST, 43 minutes earlier.
Area forecast discussion, Nov 20, 1:45 PM EST, 43 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 145 PM EST Mon Nov 20 2023 .SYNOPSIS... Low pressure will move from the Ohio Valley to the eastern Great Lakes Tuesday through Tuesday night, before giving way to secondary low pressure along the east coast. Rain will overspread the area from west to east Tuesday. The rain will likely start as a brief period of freezing rain across portions of the Southern Tier, and as a mix of snow, sleet, and freezing rain for portions of the North Country before changing to all rain. It will also become very windy Tuesday, especially along the Lake Erie shore. Leftover showers will gradually end Wednesday, followed by mainly dry weather for the rest of the week. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Strong Canadian high pressure centered just east of Georgian Bay will drift east to southwestern Quebec today. Plenty of subsidence and dry air attendant to the high will result in fair dry weather across our area today. With respect to sky cover...it will be mostly sunny with just a few diurnal cumulus developing...and then just some cirrus starting to spread across areas south of Lake Ontario this afternoon well out ahead of the next system. Despite the sunshine...plenty of cold dry air at the low levels will result in temps running decidedly below normal...with these ranging from the upper 20s/lower 30s across the North Country to the upper 30s and lower 40s across the western counties. Tonight the surface high will continue to slowly push further east across Quebec and New England...while low pressure lifts northeast across the Lower Ohio Valley. The slowly departing high will continue to keep fair dry weather intact across our area...albeit with high and eventually some mid-level cloud cover continuing to increase from southwest to northeast in advance of the approaching surface low. With a cold dry airmass...lesser amounts of cloud cover...and light winds in place the eastern half of the area should radiate rather effectively this evening...resulting in lows falling into the lower half of the 20s across the Finger Lakes and at least into the mid to upper teens across the North Country. Further west a little bit more of a gradient and more cloud cover should result in lows ranging from the mid to upper 20s...with the Lake Erie shoreline bottoming out around the 30 degree mark. After that...a period of active weather still looks to be in store Tuesday into Tuesday night. This will come as low pressure lifts from the Lower Ohio Valley and Upper Midwest to the vicinity of Lake Ontario...with this feature then drifting further eastward and starting to weaken into a leftover inverted trough later Tuesday night...as its energy transfers to a secondary low developing and tracking northeastward along the mid-Atlantic coastline. As the initial surface low approaches and works into our area Tuesday and Tuesday night...it will be accompanied by a surge of strong warm air advection and deeper moisture driven by anywhere from a 60 to 80kt southerly 850mb low level jet...with the lift from the LLJ also augmented by strong height falls/DCVA and diffluent flow aloft within the left exit region of a 120kt upper level jet streak. All of this will result in swath of fairly widespread precipitation working across our area from southwest to northeast later Tuesday morning through Tuesday night...with the accompanying surge of warmer air resulting in most of this just falling as plain rain. This being said...there will be a couple of potential exceptions to this to contend with. The first of these will lie across interior sections of the Southern Tier Tuesday morning... where enough low-level colder air may hang on just long enough to support a very brief light wintry mix before a changeover to all rain takes place by midday. Latest guidance soundings continue to make this difficult to rule out...however confidence in this remains fairly low given the very marginal temperature profiles and rather brief nature of any such wintry mix...with the latter likely to greatly mitigate any potential impacts. The other...and greater concern for mixed precip will be across the North Country...where evaporative cooling of the column during the onset of the precipitation will probably result in initial light rain quickly changing over to snow from roughly the Tug Hill northward and eastward Tuesday afternoon and evening. This should lead to snow accumulations of a few inches in these areas through early Tuesday evening...before strengthening warm advection overwhelms the atmospheric column and drives a changeover back to all rain through the early overnight hours. During this latter transition period...there could also be a mix with some sleet and possibly even some freezing rain. Compared to across the Southern Tier...the potential for the mixed wintry precip looks better here as the strong WAA regime may be temporarily stunted initially by a reinforcing trough within the northern branch of the jet stream moving east across Ontario Province. Once this feature partially phases with the main system over the Lower Great Lakes though...the warm advection will win out with ptype even here going back over to all rain by the early overnight hours. Given the strength of the low level jet...one other possible concern with this system will be the potential for a brief period of stronger (and possibly even headline-worthy) downslope wind gusts downwind of our higher terrain as this feature traverses our region from west to east Tuesday into Tuesday evening. There's still a fair amount of uncertainty with respect to this latter potential as the guidance continues to struggle to come to a consensus regarding the exact strength and timing of the surface low...and consequently also the strength...timing...and depth of the low level jet. The best potential for any headline-worthy wind gusts still looks to be in the usual areas downwind of the Chautauqua Ridge - where model solutions currently suggest anything ranging from a non-event (NAM) to near-warning criteria wind gusts (GFS) - and to a lesser extent downstream of the higher interior Finger Lakes ridges and the Tug Hill. Both the wind and mixed precipitation potential will continue to be highlighted within the Hazardous Weather Outlook. Given the strong warm air advection regime and southerly downslope flow out ahead of this system...the warmest temperatures of this time period will likely occur during Tuesday night...just out ahead of the system's trailing cold front. Would not at all be surprised to see temps briefly surge into the lower half of the 50s across extreme far western New York during this time frame...with readings elsewhere rising into the 40s. This being said...far interior sections of the North Country may only see temps peak in the upper 30s. Later Tuesday night the steadier precipitation will begin to taper off from west to east following the passage of the trailing cold front/surface trough axis. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... Steadier precipitation will diminish from west to east Wednesday with the associated cold front finishing crossing the region. This will mean that most of the precipitation will be done for much of the area by Wednesday afternoon, with some lingering upslope precipitation east and southeast of the both Lake Erie and Lake Ontario. Temperatures by afternoon may be cold enough for some wet snow across the higher terrain, especially the Tug Hill and western Adirondacks. Behind the frontal passage, temperatures should gradually fall off through the day with the daytime high temperatures reached earlier in the day. Surface ridging builds in fairly quickly Wednesday night. Northwest flow will allow for some light lake effect snow showers to linger through the night southeast of Lake Ontario, but associated drier air and subsidence should end any lake activity off of Lake Erie. Low temperatures should drop into the upper 20s to lower 30s for most areas, with some colder readings across the North Country. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Broad based upper level trough centered over the eastern portions of the Ontario province, will place zonal flow across the eastern Great Lakes for Thanksgiving. This will result in surface high pressure to sprawl across the region Thursday through Friday. Combination of subsidence and dry air from the surface high in addition to the cooler air mass overhead, weak lake effect snow and a mix of rain and snow showers east of Lake Ontario Thursday through Friday with precipitation type highly dependent on the diurnal temperature trends. Overall the lake response will gradually diminish throughout Thursday night and Friday. Meanwhile with the high pressure overhead, dry weather will prevail across the western portions of the area. Otherwise, it will be a few degrees below normal with highs in the upper 30s across the higher terrain east of Lake Ontario to the low 40s elsewhere. Heading into the weekend, 12Z model guidance packages continue to remain diverged with the timing, placement, and strength of the next system. In a general sense, moisture will advect into the region to support some rain and snow showers by Saturday and last into Sunday. The forecast resembles just some chances for precipitation throughout the weekend due to the elevated forecast uncertainty because of the model disagreements. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... High pressure will drift east of the area tonight, with VFR prevailing tonight through most of Tuesday morning. High clouds will gradually thicken and lower from west to east. Low pressure will move from Indiana Tuesday to just north of Lake Erie Tuesday night. Rain will spread northeast across the area from late morning through afternoon Tuesday. Precip type will be rain in most areas, but there may be a brief period of freezing rain across portions of the Southern Tier east of KJHW at the onset. There will also likely be a period of snow, sleet, and freezing rain east of Lake Ontario late Tuesday afternoon and evening, mainly east of KART and KFZY. CIGS will lower to MVFR across the higher terrain from west to east Tuesday afternoon as low levels saturate. Some of the lake plain locations will benefit from increasing downslope flow, which may help to keep CIGS VFR. South to southeast winds will become very gusty Tuesday afternoon, with 25-35 knot gusts areawide, and localized gusts of 40-50+ knots along the Lake Erie shore. There will also be a period of strong low level wind shear prior to the increase in surface gusts, as a strong low level jet arrives. Outlook... Tuesday night...MVFR/local IFR with rain. Mixed precip east of Lake Ontario changing to all rain. Strong winds in the evening diminishing overnight. Wednesday...Areas of MVFR ceilings with rain showers ending. Thursday through Saturday...Mainly VFR. && .MARINE... High pressure will continue to drift east of the area tonight, with low pressure moving into the Ohio Valley and Great Lakes Tuesday. Southeast winds will start to increase late tonight and become quite strong Tuesday through Tuesday evening. This wind direction is offshore with higher wave action in Canadian waters, but nonetheless the strength of the winds will still support solid Small Craft Advisory conditions on Lake Erie and Lake Ontario. Winds will swing around to the southwest by Wednesday morning, and then northwest later Wednesday behind the system. These winds will not be as strong, but still may allow Small Craft Advisory conditions to continue on Lake Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock NEAR TERM...Hitchcock/JJR/PP SHORT TERM...TMA LONG TERM...EAJ AVIATION...Hitchcock MARINE...Hitchcock
Hazardous weather outlook, Nov 20, 5:38 AM EST, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 538 AM EST Mon Nov 20 2023 NYZ001>006-010-011-211045- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee- 538 AM EST Mon Nov 20 2023 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012>014-019>021-085-211045- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 538 AM EST Mon Nov 20 2023 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. South winds will increase Tuesday through Tuesday night, with gusts over 40 mph possible. The strongest wind gusts will be found along the Lake Erie shore, and along and north of the ridges across the Southern Tier and western Finger Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-211045- Jefferson-Lewis- 538 AM EST Mon Nov 20 2023 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rain will overspread the area late Tuesday. The rain may begin as a brief period of wet snow or icy mix late Tuesday afternoon and Tuesday evening, mainly east of Interstate 81. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-211045- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 538 AM EST Mon Nov 20 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 2:28 PM EST | Wind Advisory | BUF | Cattaraugus, Wyoming | 30 hr |
| Nov 20, 2:28 PM EST | Winter Weather Advisory | BUF | Jefferson, Lewis, Oswego | 34 hr |
| Nov 20, 3:44 PM EST | Small Craft Advisory | BUF | 33 hr |
Nearby
High Wind Warnings in New York, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.